Texas, 2006

Hail and Damaging Winds in Texas, August 12, 2006

August 12, 2006 · NWS FWD · 9 events in 6 counties and zones

7 thunderstorm wind, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 12, 2:42 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 12, 2:42 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT SAT AUG 12 2006

.DISCUSSION...
DESPITE THE CLOUD COVER AND SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THAT WE SAW THIS MORNING ACROSS THE NORTHERN THIRD
OF NORTH TEXAS...TEMPERATURES MANAGED TO WARM INTO THE UPPER 90S TO
102 ACROSS ALL BUT A FEW SPOTS THIS AFTERNOON. WE WILL SEE SOME
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS INTO THE EVENING
HOURS...WHICH WILL HAVE THE POTENTIAL TO PRODUCE SOME DOWNBURST
WINDS. TEMPERATURES WILL REMAIN WARM/HOT DURING THE NEXT COUPLE OF
DAYS. WITH LOWS EXPECTED EXPECT TO BE IN THE UPPER 70S TO LOWER 80S...
AND AFTERNOON HEAT INDEX VALUES CLIMBING TO AROUND 105 DEGREES...HAVE
ISSUED A HEAT ADVISORY FOR THE DALLAS FORT WORTH AREA SOUTHWARD TO
WACO. THIS ADVISORY MAY NEED TO BE EXPANDED IF LOWS STAY A DEGREE
OR TWO WARMER.

THE GFS AND ETA TRY TO BRING A WEAK COLD FRONT INTO NORTH TEXAS ON
TUESDAY. THE 12Z RUN IS MORE AGGRESSIVE WITH THIS FEATURE THAN
YESTERDAY...AND CONFIDENCE REMAINS LOW. FOR NOW...HAVE BROUGHT
THE FRONT INTO NORTH TEXAS...BUT ONLY LOWER TEMPERATURES A DEGREE
OR TWO FROM MONDAY/S HIGHS. HAVE ALSO INTRODUCED SOME LOW POPS
ACROSS THE AREA NORTH OF A BRECKENRIDGE..TO COOPER LINE FOR
MONDAY NIGHT AND TUESDAY. EVEN IF THE FRONT MANAGES TO MOVE INTO
NORTH TEXAS...IT WILL LIFT BACK NORTHWARD ON WEDNESDAY. TEMPERATURES
WILL THEN BE AT OR ABOVE NORMAL FOR THE REST OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 100  81 101  80 /  20  20  10  10
WACO, TX             101  78 101  78 /  20  20  10  10
PARIS, TX            100  76 100  76 /  40  20  10  10
DENTON, TX            97  76  99  77 /  50  20  10  10
MCKINNEY, TX          96  76  99  76 /  50  20  10  10
DALLAS, TX           100  82 100  81 /  20  20  10  10
TERRELL, TX           97  76 100  75 /  20  20  10  10
CORSICANA, TX         99  77 100  76 /  30  20   0  10
TEMPLE, TX           101  76 100  77 /  20  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM MONDAY FOR TXZ118-TXZ119-TXZ133-TXZ134-
TXZ145-TXZ159.

&&

92/58
Hazardous weather outlook, Aug 12, 3:00 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SAT AUG 12 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 PM CDT SAT AUG 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING...MAINLY
NORTH OF A COMANCHE...TO DALLAS...TO CANTON LINE.  IT IS POSSIBLE
THAT ONE OR TWO STORMS MAY BRIEFLY REACH SEVERE LIMITS AND PRODUCE
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...
A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL NORTH
TEXAS...WHICH INCLUDES THE DALLAS...FORT WORTH AREA AND WACO.
AFTERNOON HEAT INDICES WILL REACH 105 TO 109 DEGREES SUNDAY AND
MONDAY...WITH OVERNIGHT LOW TEMPERATURES ONLY COOLING INTO THE UPPER
70S TO LOWER 80S ACROSS THE ADVISORY AREA.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE RED RIVER MONDAY
AFTERNOON...THROUGH TUESDAY.  THERE IS ANOTHER SLIGHT CHANCE OF
THUNDERSTORMS IN THE SOUTHEAST PORTIONS OF NORTH TEXAS FRIDAY
AFTERNOON. NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS EVENING ALONG
AND NORTH OF INTERSTATE 20.

92

In the hours before

Special weather statement, Aug 12, 2:55 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
355 PM CDT SAT AUG 12 2006

TXZ104-122130-

COLLIN-
355 PM CDT SAT AUG 12 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN COLLIN COUNTY

AT 355 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF WYLIE...MOVING NORTHWEST AT
5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE WYLIE.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3297 9650 3300 9632 3314 9648 3305 9662

92
Special weather statement, Aug 12, 3:36 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CDT SAT AUG 12 2006

TXZ129-122200-

EASTLAND-
436 PM CDT SAT AUG 12 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN EASTLAND COUNTY

AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF CISCO...MOVING NORTHWEST AT 5
MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL LOCATIONS OF WESTERN
EASLAND COUNTY...BUT WILL CROSS STATE HIGHWAY 206 BETWEEN CROSS
PLAINS AND CISCO.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3212 9901 3226 9887 3245 9909 3211 9910

92
Special weather statement, Aug 12, 3:48 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
448 PM CDT SAT AUG 12 2006

TXZ104-122215-

COLLIN-
448 PM CDT SAT AUG 12 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COLLIN COUNTY

AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF MCKINNEY...MOVING NORTHWEST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...MCKINNEY
AND PROSPER.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3308 9668 3323 9656 3333 9684 3315 9684

92

The radar

The Dallas/Ft Worth radar (KFWS), 92 km away, was scanning. The volume nearest the first event began at 22:08 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Collin

When
August 12, 4:10 PM CST
Where
Collin County, 3 mi W of Mc Kinney
Measured
50 kt (58 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
33.200, -96.667

Trees blown down.

Thunderstorm Wind, Denton

When
August 12, 4:43 PM CST
Where
Denton County, 5 mi S of Aubrey
Measured
54 kt (62 mph) measured sustained
Reported by
TRAINED SPOTTER
Coordinates
33.233, -96.983

Spotter measured a 62 MPH wind gust near the intersection of Highway 360 and Field Road.

Hail, Denton

When
August 12, 4:43 PM CST
Where
Denton County, 5 mi S of Aubrey
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.233, -96.983

Spotter reported dime size-hail near the intersection of Highway 360 and Field Road.

Thunderstorm Wind, Tarrant

When
August 12, 5:15 PM CST
Where
Tarrant County, Southlake
Measured
50 kt (58 mph) estimated sustained
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
32.967, -97.133

Several large branches downed near the intersection of Southlake Boulevard and Highway 114.

Hail, Grayson

When
August 12, 5:15 PM CST
Where
Grayson County, Tioga
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.467, -96.917

Thunderstorm Wind, Grayson

When
August 12, 5:15 PM CST
Where
Grayson County, Tioga
Measured
50 kt (58 mph) estimated sustained
Property damage
$40,000
Reported by
LAW ENFORCEMENT
Coordinates
33.467, -96.917

Power lines and branches were blown down. Carports were damaged and a roof was partially torn off of an apartment building.

Thunderstorm Wind, Tarrant

When
August 12, 5:45 PM CST
Where
Tarrant County, North Richland Hills
Measured
50 kt (58 mph) estimated sustained
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
32.833, -97.250

Power lines down around the city.

Thunderstorm Wind, Parker

When
August 12, 5:50 PM CST
Where
Parker County, Aledo
Measured
61 kt (70 mph) measured sustained
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
32.700, -97.600

Spotter measured a 70 MPH wind gust in town near Interstate 20.

Thunderstorm Wind, Palo Pinto

When
August 12, 6:05 PM CST
Where
Palo Pinto County, Graford
Measured
50 kt (58 mph) estimated sustained
Reported by
GENERAL PUBLIC
Coordinates
32.933, -98.250

Tree limbs down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528182, 5528183, 5528184, 5528185, 5528186, 5528252, 5528253, 5528254, 5528255.